Due to Amiodarone’s ability to enhance Warfarin’s anticoagulant effect, the combination of the two medications may increase the risk of bleeding. Higher doses of anticoagulation are indicated by an INR of 8.8, which carries a high risk of bleeding problems (Kluwer, 2023).
Short on Time? Get Expert Nursing Help
Our nursing writers can handle your essay, care plan or case study from start to finish.
To avoid future increases in anticoagulation, withholding the doses and consulting the patient cardiologist regarding taking Amiodarone and Warfarin therapy would be my nursing assessment. Also, I would assess the patient and conduct a history of dietary regime and instructions on items to avoid contributing to the patient’s heart and INR levels.
A close monitoring of the patient for any signs of bleeding. Moreover, it assesses any significant changes requiring a Vitamin K prescription to counteract Warfarin’s effects (Grubb & Mentz, 2020). If bleeding is substantial, I will consider prothrombin complex concentrate (PCC) for quick reversal.
Additionally, depending on the patient’s condition and INR levels, I will consider lowering the doses of Warfarin and Amiodarone. Further follow-up with the patient cardiologist and the anticoagulation team for advice on best managing anticoagulant therapy (Teixeira et al., 2023). Also, I will work together with a chemist to evaluate the medication interaction and suggest any necessary intervention.
For week 1 there are two assignments.
1. Read and acknowledge that you understand the practicum manual.
2. Assignment:
Directions: For each of the scenarios below, answer the questions below using clinical practice guideline where applicable. Explain the problem and explain how you would address the problem. If prescribing a new drug, write out a complete medication order just as you would if you were completing a prescription. Use at least 3 sources for each scenario and cite sources using APA format.
A 52-year-old man was recently discharged from the hospital following treatment for atrial fibrillation. He was discharged on Warfarin 5 mg po q day and Amiodarone 200 mg tid. His INR is 8.8. What interaction has occurred with these 2 medications? What changes in his medications would you make?
A 44-year-old women is currently taking Glipizide and Phenytoin. She has a new prescription for Ceftriaxone. All three medications are known to be highly protein bound. What effect does protein binding have on drug availability? How would you manage this patient’s medication?
Name two drugs that are highly affected by the first pass effect. As a prescriber, what actions would you take in prescribing these drugs to counter the first pass effect?
4. James is a 49-year-old male that was prescribed atenolol for his high blood pressure. James states that he only occasionally takes the medication because he does not like the side effects. What information would you provide to the patient at his visit? How would you manage his medication?
A 52-year-old man was recently discharged from the hospital following treatment for atrial fibrillation . He was discharged on Warfarin 5 mg po q day and Amiodarone 200 mg tid. His INR is 8.8. What interaction has occurred with these 2 medications? What changes in his medications would you make?